Alert archive / New York / Wind Advisories in 2008
Wind Advisory 18, NWS New York, NY
NWS New York, NY issued this wind advisory at Dec 30, 2008, 12:35 AM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Dec 30, 2008, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 12:35 AM EST (05:35 UTC)
- In effect from
- Dec 30, 2008, 1:00 AM EST
- Expired
- Dec 30, 2008, 11:30 AM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 300535 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1235 AM EST TUE DEC 30 2008 ...STRONG WINDS TONIGHT... .STRONG WESTERLY WINDS WILL SURFACE TONIGHT AS A COLD FRONT MOVES THROUGH. THESE WINDS WILL LAST THROUGH THE MORNING ON TUESDAY. CTZ005>012-NJZ002>006-011-NYZ067>081-301500- /O.NEW.KOKX.WI.Y.0018.081230T0600Z-081231T1500Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1235 AM EST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE NEXT FEW HOURS. WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED...ALONG WITH GUSTS 45 TO 50 MPH. THESE WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND WIRES AS WELL AS LOOSE HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS71 KOKX 300725 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 224 AM EST TUE DEC 30 2008 ...STRONG WINDS TONIGHT... .STRONG WESTERLY WINDS WILL SURFACE TONIGHT AS A COLD FRONT MOVES THROUGH. THESE WINDS WILL LAST THROUGH THE MORNING ON TUESDAY. CORRECTION ISSUED TO FIX END TIME OF THE ADVISORY. THE FORECAST WINDS ARE UNCHANGED. CTZ005>012-NJZ002>006-011-NYZ067>081-301700- /O.COR.KOKX.WI.Y.0018.081230T0724Z-081231T1500Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 224 AM EST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE NEXT FEW HOURS. WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED...ALONG WITH GUSTS 45 TO 50 MPH. THESE WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND WIRES AS WELL AS LOOSE HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 300936 AAA NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 436 AM EST TUE DEC 30 2008 ...STRONG WINDS THIS MORNING... .STRONG WESTERLY WINDS WILL CONTINUE THIS MORNING AS A COLD FRONT MOVES THROUGH. CTZ005>012-NJZ002>006-011-NYZ067>081-301800- /O.EXT.KOKX.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 436 AM EST TUE DEC 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A COLD FRONT MOVING THROUGH THE AREA IS BRINGING STRONG WESTERLY WINDS. SUSTAINED WIND SPEED OF 20 TO 30 MPH ARE EXPECTED. MUCH STRONGER GUSTS...IN THE 40 TO 50 MPH RANGE ARE POSSIBLE ESPECIALLY THIS MORNING. THESE WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND WIRES AS WELL AS LOOSE HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 301630 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1130 AM EST TUE DEC 30 2008 ...STRONG WINDS SLOWLY DIMINISHING... .GUSTY WESTERLY WINDS CONTINUE...BUT WILL QUICKLY IMPROVE AS THE DAY PROGRESSES. CTZ005>012-NJZ002>006-011-NYZ067>081-301730- /O.CAN.KOKX.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1130 AM EST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. EVEN THOUGH WINDS REMAIN QUITE GUSTY...WIND SPEEDS WILL REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE DAY TODAY. WINDS WILL LIGHTEN QUICKLY BY LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 7:52 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 29, 7:52 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
752 PM EST MON DEC 29 2008
.SYNOPSIS...
A CLIPPER SYSTEM WILL PASS NORTH OF THE AREA TONIGHT. A WEAK
RIDGE WILL SLIDE THROUGH THE AREA ON TUESDAY AHEAD OF A STRONGER
LOW THAT WILL TRACK ACROSS THE AREA ON WEDNESDAY. GUSTY WINDS WILL
AFFECT THE REGION FOLLOWING EACH SYSTEM. HIGH PRESSURE THEN BUILDS
OVER THE REGION ON THURSDAY. A STORM SYSTEM WILL IMPACT THE REGION
EARLY IN THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED GRIDS/TEXT FORECASTS TO ACCOUNT FOR LOWER THAN FORECAST
TEMPS EARLY THIS EVENING...WITH LIGHT WINDS AND CLEAR SKIES. IN
FACT..WITH AN APPROACHING COLD FRONT THIS EVENING AND A
STRENGTHENING W/SW FLOW...TEMPS WILL ACTUALLY BEGIN TO RISE OR
HOLD STEADY OVER THE NEXT SEVERAL HOURS. IN ADDITION...THE SLIGHT
CHC POPS FOR SNOW ACROSS THE NORTHERN ZONES HAS BEEN REMOVED.
BASED ON UPSTREAM RADAR IMAGERY AND DOWNSLOPE FLOW...CLIMATOLOGY
DOES NOT FAVOR SUCH AN EVENT.
A MORE PRESSING ISSUE FOR TONIGHT WILL BE GUSTY WINDS ASSOCIATED
WITH THE PASSAGE OF THE LOW AS THE GRADIENT TIGHTENS OVER THE
REGION AFTER MIDNIGHT. THOUGH WINDS ARE EXPECTED TO REMAIN BELOW
WIND ADVISORY CRITERIA...WILL STILL SEE WINDS INCREASING TO 20-30
MPH WITH GUSTS UP TO 40 MPH.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
GUSTY WINDS CONTINUE THROUGH TUE MORNING AS THE GRADIENT BETWEEN
THE DEPARTING LOW AND WEAK HIGH PRES BUILDING INTO THE OH VALLEY
REMAINS TIGHT. THE GRADIENT WILL GRADUALLY SLACKEN BY
MIDDAY...AND WINDS WILL GRADUALLY DIMINISH BY AFTERNOON. DRY
WEATHER EXPECTED TUE AS THE RIDGE SLIDES EAST. HIGHS WILL
GENERALLY BE IN THE 40S.
A STRONGER LOW THEN MOVES INTO THE REGION BEGINNING TUE NIGHT...
PASSING OVERHEAD ON WED BEFORE MOVING OFFSHORE WED EVENING.
PLACEMENT OF THE LOW IS STILL UNCERTAIN...AS THE GFS IS A BIT
DEEPER AND FURTHER NORTH AS COMPARED TO THE NAM. WILL GO WITH A
BLEND OF THE TWO. FOR POPS...WILL INCREASE POPS TO CAT OVER THE
NORTHERN ZONES AND EASTERN ZONES...AS WRAP-AROUND PRECIP AROUND
THE LOW WILL SPREAD PRECIP INTO THE REGION. THIS IS AN INCREASE IN
ONE CATEGORY FROM THE PREVIOUS SHIFT. WILL KEEP LIKELY POPS
ELSEWHERE. PTYPE MAY BECOME A BIT PROBLEMATIC...BUT FOR NOW FEEL
GOOD KEEPING SNOW IN THE FCST ACROSS NORTHERN PORTIONS OF THE
LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT ZONES. NYC/NJ/COASTAL
CT AND LONG ISLAND WILL MAINLY BE RAIN...THOUGH SOME SNOW WILL BE
POSSIBLE AT THE ONSET. THIS IS SUBJECT TO CHANGE AS THE MODELS
COME BETTER INTO FOCUS.
STRONGER WINDS WILL BE POSSIBLE WED/WED NIGHT AS THIS LOW WILL BE
MORE INTENSE THAN THE LOW TONIGHT. EXPECTING NORTHWEST WINDS WITH
WIND GUSTS JUST BELOW WIND ADVISORY CRITERIA...SO THIS WILL HAVE
TO BE WATCHED AS WELL.
WINDS SLOWLY DIMINISH WED NIGHT. DRY WEATHER EXPECTED THU AS HIGH
PRES BUILDS EAST. STRONG CAA WILL KNOCK TEMPS DOWN BY ABOUT 10-15
DEGREES WED NIGHT/THU. LOWS WED NIGHT WILL GENERALLY BE IN THE
TEENS AND HIGHS ON THU WILL TOP OFF IN THE 30S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WINDS SLACKEN ON FRIDAY AS SURFACE HIGH PRESSURE BRIEFLY BUILDS
OVER THE MID ATLANTIC COAST. THE NEXT MAJOR COASTAL SYSTEM IS
FORECAST TO IMPACT THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. AS
USUAL...THERE IS CONSIDERABLE MODEL DISAGREEMENT THIS FAR OUT
ABOUT STORM TRACK AND THUS SNOWFALL POTENTIAL FOR THE AREA. GFS IS
ADVERTISING A COLDER AND SNOWIER SOLUTION...WHILE HPC IS WARMER.
HAVE LEANED TOWARD THE HPC SCENARIO AT THIS POINT...WHILE WE WAIT
FOR GREATER CONSISTENCY IN GFS RUNS. INLAND NEW YORK AND WESTERN
CONNECTICUT HAVE THE GREATEST POTENTIAL FOR SIGNIFICANT
SNOW...WITH A MIX LIKELY OVER COASTAL LOCATIONS. WILL HIGHLIGHT
THE POTENTIAL FOR WINTRY PRECIPITATION WITH THIS LATEST COASTAL
STORM IN THE HWO.
THE COASTAL SYSTEM LIFTS OUT LATE ON SATURDAY...BRINGING DRY
CONDITIONS AND GENERALLY SEASONABLE TEMPERATURES FOR SUNDAY AND
MONDAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
VFR FCST THRU 00Z WED. COLD FRONT TRACKS THRU THE REGION
OVERNIGHT WITH A LOW END VFR DECK. ATTM MODELS PROG VFR CIGS.
WINDS VEER BEFORE FROPA THIS EVE THEN NW AND GUSTY THRU 21Z
DIMINISHING BY 00Z WED.
OUTLOOK FOR 00Z WED THRU SAT...VFR TIL WED AS NEXT CLIPPER TRACKS
SEWD INTO THE REGION. MVFR POSSIBLE WITH -SN INTO WED EVE. STRONG
NW WINDS BEHIND THE CLIPPER AGAIN WED NIGHT INTO THU. VFR INTO
EARLY FRI THEN CSTL LOW PRES DEVELOPS BRINGING HVY PCPN AND
STRONGER WINDS TO THE REGION FRI AFTN INTO SAT. ATTM...KSWF RUNS
THE GREATEST RISK OF SIGNIFICANT SN.
&&
.MARINE...
TONIGHT THROUGH THU...
WEST WINDS OF 15 TO 20 KT WILL BE RAMPING UP TO 20 TO 30 WITH
GUSTS UP TO 40 KT ON ALL WATERS EXCEPT THE HARBOR AFTER MIDNIGHT
TONIGHT...SO HAVE GONE AHEAD AND ISSUED A GALE WARNING FOR THE
WATERS. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE HARBOR.
WINDS DIMINISH THROUGHOUT THE DAY TUE...AND WILL BE BELOW GALE
LATE TUE AFTERNOON. WINDS/SEAS MAY STILL HOVER AROUND SCA CRITERIA
TUE NIGHT...BUT WITH THE PASSAGE OF A STRONGER LOW ON WED...WINDS
WILL BE RAMPING UP TO GALES AND POSSIBLY AS HIGH AS STORM FORCE.
THE GRADIENT GRADUALLY SLACKENS THROUGHOUT THE DAY THU.
THU NIGHT THROUGH SUN...
WINDS AND SEAS BUILD ABOVE SCA CRITERION FRIDAY AFTERNOON AS THE
NEXT STORM SYSTEM APPROACHES THE AREA. GALE CONDITIONS ARE POSSIBLE
LATE FRIDAY INTO SATURDAY AS THE COASTAL LOW DEEPENS AND LIFTS OUT.
SEAS WILL LIKELY REMAIN ABOVE SCA CRITERION INTO SUNDAY.
&&
.HYDROLOGY...
DRY CONDITIONS EXPECTED THROUGH TUE. ANY MINOR RISES ON
RIVERS/STREAMS WILL BE THE RESULT OF SNOWMELT OVER THE HEAD
WATERS. THE NEXT SYSTEM WILL AFFECT THE AREA TUE NIGHT/WED WITH
LIQUID EQUIVALENT TOTALS AROUND 1/4 INCH WITH SNOW EXPECTED INLAND.
&&
.TIDES/COASTAL FLOODING...
INCREASINGLY STRONG WESTERLY WINDS TUESDAY WILL BRING SOME TIDAL
SITES CLOSE TO LOW WATER LIMITS. RIGHT NOW...MODEL GUIDANCE SHOWS
ABOUT A 1.5 NEGATIVE ANOMALY...SO WILL NOT HOIST ANY ADVISORIES
AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EST
TUESDAY FOR ANZ338.
GALE WARNING UNTIL 4 PM EST TUESDAY FOR ANZ330-340-345-350-353.
GALE WARNING UNTIL NOON EST TUESDAY FOR ANZ335-355.
&&
UPDATE...DWHazardous weather outlook, Dec 29, 4:06 PM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 406 PM EST MON DEC 29 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-301200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 406 PM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED ON NEW YEARS EVE...AS WINDS MAY APPROACH WIND ADVISORY CRITERIA. THESE STRONG WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TO RESULT IN WIND CHILL READINGS DROPPING TO NEAR ZERO ON NEW YEARS EVE. THOSE VENTURING OUT FOR NEW YEARS FESTIVITIES SHOULD STAY INFORMED OF THE LATEST FORECAST. ALSO...A SIGNIFICANT COASTAL STORM IS POSSIBLE LATE FRIDAY INTO SATURDAY. STRONG WINDS AND WINTRY PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-301200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 406 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE TO STORM FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. YET ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-355-301200- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE TO STORM FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. YET ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-301200- NEW YORK HARBOR- 406 PM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:27 AM EST | Small Craft Advisory | OKX | 5 hr | |
| Dec 30, 3:53 PM EST | Winter Weather Advisory | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 28 hr |
| Dec 30, 4:16 PM EST | Gale Warning | OKX | 13 hr | |
| Dec 30, 4:16 PM EST | Small Craft Advisory | OKX | 3 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.